Alert archive / Kansas / River Flood Warnings in 2008
River Flood Warning 71, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Aug 9, 2008, 9:21 PM CDT for Wilson County, Kansas. It took effect at Aug 10, 2008, 2:29 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2008, 9:21 PM CDT (02:21 UTC)
- In effect from
- Aug 10, 2008, 2:29 AM CDT
- Expired
- Aug 10, 2008, 11:20 PM CDT
- In force
- 21 hr
- Issued by
- NWS Wichita, KS
- Flood severity
- Minor
County Wilson County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 21.69 ft at Aug 10, 2008, 10:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 17 ft
- Moderate stage
- 27 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KICT 100221
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SAT AUG 09 2008
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVER IN KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-101421-
/O.NEW.KICT.FL.W.0071.080810T1730Z-080811T1412Z/
/FRNK1.1.ER.080810T1730Z.080811T0000Z.080811T0212Z.NO/
921 PM CDT SAT AUG 09 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* FLOOD WARNING FOR
THE FALL RIVER AT FREDONIA.
* FROM SUNDAY AFTERNOON TO MONDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 9:00 PM SATURDAY THE STAGE WAS 7.1 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY SUNDAY AFTERNOON.
THE RIVER WILL CREST NEAR 18.1 FEET BY SUNDAY EVENING. THE RIVER
WILL FALL BELOW FLOOD STAGE BY LATE SUNDAY EVENING.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY
96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
FREDONIA 17.0 7.1 SAT 09 PM 11.2 6.3 5.7
$$5 follow-up statements
000
WGUS83 KICT 100723
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
223 AM CDT SUN AUG 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-101923-
/O.EXT.KICT.FL.W.0071.080810T0729Z-080811T1235Z/
/FRNK1.1.ER.080810T0729Z.080810T1200Z.080811T0035Z.NO/
223 AM CDT SUN AUG 10 2008
THE FLOOD WARNING CONTINUES FOR
THE FALL RIVER AT FREDONIA.
* UNTIL LATE THIS EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 AM SUNDAY THE STAGE WAS 16.0 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...FLOOD STAGE WILL BE REACHED BY EARLY THIS MORNING. THE
RIVER WILL CREST NEAR 25.9 FEET THIS MORNING. THE RIVER WILL
FALL BELOW FLOOD STAGE BY THIS EVENING.
* IMPACT...AT 27.0 FEET...FLOOD WATERS BEGIN TO ENCROACH ON
RESIDENTIAL HOMES AND FLOODS HALF OF YARDS ALONG THE SOUTH BANK OF
RIVER LOCATED 1 MILE SOUTH OF FREDONIA OFF OF HIGHWAY 96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME SUN MON TUE
FALL RIVER
FREDONIA 17.0 16.0 SUN 2 AM 25.9 7.7 6.2
$$000
WGUS83 KICT 101314
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
814 AM CDT SUN AUG 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-110114-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1913Z/
/FRNK1.1.ER.080810T0741Z.080810T1800Z.080811T0713Z.NO/
814 AM CDT SUN AUG 10 2008
THE FLOOD WARNING CONTINUES FOR
THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY AFTERNOON...OR UNTIL THE WARNING IS CANCELLED.
* AT 8:00 AM SUNDAY THE STAGE WAS 21.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE RISING AND CREST NEAR 24.0 FEET
BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY
MONDAY MORNING.
* IMPACT...AT 27.0 FEET...FLOOD WATERS BEGIN TO ENCROACH ON
RESIDENTIAL HOMES AND FLOODS HALF OF YARDS ALONG THE SOUTH BANK OF
RIVER LOCATED 1 MILE SOUTH OF FREDONIA OFF OF HIGHWAY 96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
FALL RIVER
FREDONIA 17.0 21.4 SUN 8 AM 10.4 6.2 5.7
$$000
WGUS83 KICT 101926
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
226 PM CDT SUN AUG 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-110726-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1441Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0241Z.NO/
226 PM CDT SUN AUG 10 2008
THE FLOOD WARNING CONTINUES FOR
THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 2:00 PM SUNDAY THE STAGE WAS 20.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY
96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
FALL RIVER
FREDONIA 17.0 20.7 SUN 2 PM 8.1 5.8 5.4
$$000
WGUS83 KICT 110107
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
807 PM CDT SUN AUG 10 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-111307-
/O.EXT.KICT.FL.W.0071.000000T0000Z-080811T1523Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0323Z.NO/
807 PM CDT SUN AUG 10 2008
THE FLOOD WARNING CONTINUES FOR
THE FALL RIVER AT FREDONIA.
* UNTIL MONDAY MORNING...OR UNTIL THE WARNING IS CANCELLED.
* AT 7:16 PM SUNDAY THE STAGE WAS 18.8 FEET.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY
TONIGHT.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY
96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
FALL RIVER
FREDONIA 17.0 18.8 SUN 7 PM 5.8 5.5 5.4
$$000
WGUS83 KICT 110420
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1120 PM CDT SUN AUG 10 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN
KANSAS...
FALL RIVER AT FREDONIA AFFECTING WILSON COUNTY.
SAFETY MESSAGE...NEVER DRIVE THROUGH FLOODED AREAS OR GO AROUND
BARRICADES.
KSC205-110450-
/O.CAN.KICT.FL.W.0071.000000T0000Z-080811T1523Z/
/FRNK1.1.ER.080810T0741Z.080810T1500Z.080811T0344Z.NO/
1120 PM CDT SUN AUG 10 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FALL RIVER AT FREDONIA.
* AT 11:00 PM SUNDAY THE STAGE WAS 16.8 FEET.
* FELL BELOW FLOOD STAGE AT 10:44 PM SUNDAY.
* FLOOD STAGE IS 17.0 FEET.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 5.8 FEET BY TUESDAY
MORNING.
* IMPACT...AT 17.0 FEET...FLOOD WATERS BACKUP INTO RESIDENTIAL YARDS
LOCATED 1 MILE SOUTH OF FREDONIA NEAR THE GAGE SITE OFF OF HIGHWAY
96.
&&
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME MON TUE WED
FALL RIVER
FREDONIA 17.0 16.8 SUN 11 PM 5.8 5.5 5.4
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 9, 6:39 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Aug 9, 6:39 PM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 639 PM CDT SAT AUG 9 2008 .UPDATE... EXPECT KIND OF A RAINY NIGHT ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KS OVERNIGHT INTO EARLY SUN AS MOISTURE TRANSPORT CONTINUES TO PUMP COPIOUS AMOUNTS OF MOISTURE INTO THE AREA. SO EXPECT SHRA/VCTS AND MVFR CONDITIONS FOR KICT/KCNU AND POSSIBLY KHUT FOR THE OVERNIGHT HOURS UNTIL SOMETIME AFTER 09Z/SUN. COULD SEE SOME IFR CEILINGS IN AN NEAR THE HEAVIER DOWNPOURS NEAR KCNU. CONDITIONS WILL SLOWLY IMPROVE EARLY ON SUNDAY FROM WEST TO EAST WITH KRSL AND KSLN RETURNING TO VFR CONDITIONS BY 15Z/SUN AND EVERYWHERE ELSE BY AROUND 18Z. KETCHAM && .PREV DISCUSSION... /ISSUED 320 PM CDT SAT AUG 9 2008/ DISCUSSION... MAIN FORECAST CONCERN IS ANOTHER ROUND OF HEAVY RAIN/THUNDERSTORMS TONIGHT. TONIGHT THROUGH SUNDAY: BOTH THE NAM AND THE GFS SHOW STRONG ISENTROPIC LIFT AND MOISTURE TRANSPORT IN THE 310K LAYER REDEVELOPING LATE THIS EVENING/TONIGHT. THIS COMBINED VERY HIGH PRECIPITABLE WATER VALUES IN THE 2.0 TO 2.25 INCH RANGE AND WARM CLOUD DEPTHS AROUND 4 KM LEAD TO HIGH CONFIDENCE IN WIDESPREAD HEAVY RAIN. THERE IS SOME DISCREPANCY AS TO WHERE THE BEST CHANCES WILL OCCUR BUT CONFIDENCE REMAINS HIGH THAT AREAS FROM SALINA THROUGH LABETTE COUNTY WILL SEE THE HIGHEST AMOUNTS OF RAIN. ALIGNED POPS AND QPF IN THIS AREA WHICH CORRESPONDS WITH THE SLIGHT TO MODERATE HPC EXCESSIVE RAINFALL OUTLOOK. WITH THE HIGHEST LIKELIHOOD OF POPS/ QPF SHIFTED A BIT EAST AND SOUTHEAST WE WILL CANCEL THE FLASH FLOOD WATCH FOR PARTS OF CENTRAL KANSAS. THE REST OF THE WATCH WILL CONTINUE AS IS BASED ON THE REASONS ABOVE. WE EXPECT THE HEAVY RAINFALL TO BE WANING BY 18Z SUNDAY DUE TO ISENTROPIC LIFT AND MOISTURE TRANSPORT DECAYING. WE KEPT HIGH CHANCE POPS GOING IN SOUTHEAST KANSAS TO COVER THIS ANTICIPATED DECAYING BUT BY THIS TIME... THE REST OF FORECAST AREA SHOULD BE DRYING OUT. MONDAY THROUGH WEDNESDAY: FLOW FLATTENS OUT SOMEWHAT WHICH MAY LEAD TO MINOR SHORTWAVES MOVING OVER THE CENTRAL PLAINS. THE GFS SHOWS A PV ANOMALY MOVING OVER NORTHERN KANSAS DURING THE AFTERNOON HOURS OF MONDAY. CANT TOTALLY RULE ANYTHING OUT WITH THIS FEATURE AND GOING FORECAST ALREADY HAD SLIGHT CHANCE POPS FOR STORMS FOR MONDAY INTO EARLY TUESDAY. SO WELL CONTINUE WITH THIS TREND. ANOTHER ANOMALY IS FORECAST TO MOVE THROUGH TUESDAY NIGHT INTO WEDNESDAY SO WE MADE SOME TWEAKS TO THE FORECAST TO ACCOUNT FOR THIS. THURSDAY THROUGH FRIDAY: NORTHWESTERLY FLOW ALOFT IS EXPECTED BY THE LATER HALF OF NEXT WEEK AS BOTH THE GFS AND THE ECMWF AN AMPLIFYING RIDGE OVER THE WEST COAST AND DEVELOPING TROUGH OVER THE NORTHERN PLAINS. SLIGHT CHANCE POPS ARE ASSIGNED TO THE AREA FOR THIS TIME FRAME. AS THE FORECAST VALID PERIOD DRAWS CLOSER FINE TUNING OF THIS PERIOD WILL BE NEEDED BUT CONFIDENCE IS NOT HIGH ENOUGH TO GO ANY HIGHER THAN A 25 POP FOR ANY GIVEN TIME. CDB AVIATION... 18Z TAF ISSUANCE: NUMEROUS CONCERNS TO BE DEALT WITH. WITH AFORE-MENTIONED SFC-850MB TROF SITUATED W-NW OF CWA...WIDESPREAD LOW-END MVFR CIGS 1,200-1,500 FEET TO PESTER KRSL & KSLN THRU 05Z...BY WHICH TIME IFR CIGS 800 FEET WILL PLAGUE BOTH TERMINALS THRU SUNDAY MORNING. IN ADDITION... NUMEROUS SHRA/EMBEDDED TSRA TO FREQUENT BOTH TERMINALS...REDUCING VSBYS TO 4-5SM. KCNU TO REQUIRE CLOSE MONITORING AS WELL (ESPECIALLY FROM TSRA STANDPOINT) AS AFORE-MENTIONED ISENTROPIC ASCENT/MOISTURE TRANSPORT INCREASE OVER SE KS AS THE EVENING PROGRESSES. FOR NOW HAVE ASSIGNED 4SM TSRA OVC012CB TO KCNU EFFECTIVE 02Z. CONDITIONS OVER KHUT & KICT TO BE SIMILAR TO THOSE FOUND AT KCNU...ALTHOUGH TSRA COVERAGE TO BE OF A MORE SCATTERED VARIANT. && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 66 80 65 82 / 80 30 10 20 HUTCHINSON 65 79 65 83 / 70 20 10 20 NEWTON 65 78 65 82 / 80 40 10 20 ELDORADO 64 78 64 82 / 90 50 10 20 WINFIELD-KWLD 67 81 65 84 / 80 30 10 20 RUSSELL 62 80 65 83 / 50 10 10 20 GREAT BEND 63 80 66 83 / 50 10 10 20 SALINA 63 79 65 83 / 60 20 10 20 MCPHERSON 64 78 64 83 / 80 20 10 20 COFFEYVILLE 66 81 63 83 / 90 60 10 20 CHANUTE 64 80 62 81 / 100 70 10 20 IOLA 64 79 62 81 / 100 70 10 20 PARSONS-KPPF 64 81 63 82 / 90 70 10 20 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR KSZ049-051>053- 069>072-094>096-098>100. &&
Hazardous weather outlook, Aug 9, 4:24 PM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 424 PM CDT SAT AUG 9 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-102130- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 424 PM CDT SAT AUG 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TODAY AND TONIGHT. AN ISOLATED SEVERE STORM IS POSSIBLE THROUGH THIS EVENING ALONG AND SOUTH OF LINE FROM KINGMAN TO CONWAY SPRINGS. THE MAIN THREAT HOWEVER WILL BE HEAVY RAINFALL WHICH MAY LEAD TO FLOODING PROBLEMS... ESPECIALLY ACROSS SOUTHEAST KANSAS. PLEASE REFER TO THE FLASH FLOOD WATCH IN EFFECT FOR PART OF CENTRAL AND SOUTHEASTERN KANSAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS WILL LINGER SUNDAY MORNING ESPECIALLY IN SOUTHEASTERN KANSAS WHERE LOCALLY HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS CHANCES SHOULD DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA SUNDAY AFTERNOON. THERE IS A SLIGHT CHANCE THUNDERSTORMS MONDAY AS WELL AS WEDNESDAY THROUGH SATURDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED IN PARTS OF SOUTH CENTRAL KANSAS THROUGH EARLY THIS EVENING. HOWEVER REPORTS OF FLOODING OR HEAVY RAINFALL AMOUNTS WOULD BE GREATLY APPRECIATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Aug 9, 5:19 PM CDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
519 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HEAVY RAIN FALL RIVER 37.61N 96.03W
08/09/2008 E2.40 INCH GREENWOOD KS TRAINED SPOTTER
RAINFALL SINCE 7AM.
0218 PM HEAVY RAIN HUMBOLDT 37.81N 95.44W
08/09/2008 E1.25 INCH ALLEN KS LAW ENFORCEMENT
RAINFALL SINCE 830AM.
0218 PM HEAVY RAIN LA HARPE 37.92N 95.30W
08/09/2008 E1.60 INCH ALLEN KS LAW ENFORCEMENT
RAINFALL SINCE 830AM.
0515 PM HEAVY RAIN COTTONWOOD FALLS 38.37N 96.54W
08/09/2008 E2.40 INCH CHASE KS CO-OP OBSERVER
RAINFALL SINCE 7AM.
&&
BDKLocal storm report, Aug 9, 6:04 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
604 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLOOD 4 N MATFIELD GREEN 38.22N 96.56W
08/09/2008 CHASE KS LAW ENFORCEMENT
WATER IS OVER STATE ROUTE 177.
&&
SCHRECKSpecial weather statement, Aug 9, 7:24 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 724 PM CDT SAT AUG 9 2008 KSZ093-100130- COWLEY- 724 PM CDT SAT AUG 9 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR COWLEY COUNTY... AT 721 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR ARKANSAS CITY...OR 12 MILES SOUTH OF WINFIELD...AND MOVING EAST AT 21 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. SCHRECK
Special weather statement, Aug 9, 8:55 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 855 PM CDT SAT AUG 9 2008 KSZ099-100230- MONTGOMERY- 855 PM CDT SAT AUG 9 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MONTGOMERY COUNTY... AT 853 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR DEARING...OR 5 MILES SOUTHWEST OF COFFEYVILLE...AND MOVING SOUTHEAST AT 32 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. SCHRECK
Local storm report, Aug 9, 9:05 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT SAT AUG 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 9 NW EUREKA 37.91N 96.41W
08/09/2008 M4.50 INCH GREENWOOD KS TRAINED SPOTTER
OBSERVER HAS MEASURED 10 INCHES OF RAINFALL SINCE
WEDNESDAY.
&&
SCHRECKThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 8:34 PM CDT | Areal Flood Warning | ICT | Sedgwick | 2 hr |
| Aug 9, 8:52 PM CDT | River Flood Warning | ICT | Allen | 7 hr |
| Aug 9, 8:52 PM CDT | River Flood Warning | ICT | Allen, Neosho | 7 hr |
| Aug 9, 8:52 PM CDT | River Flood Warning | ICT | Neosho | 7 hr |
| Aug 9, 8:52 PM CDT | River Flood Warning | ICT | Labette, Neosho | 7 hr |
| Aug 9, 9:12 PM CDT | Flash Flood Warning | ICT | Greenwood | 6 hr |
| Aug 9, 9:20 PM CDT | River Flood Warning | ICT | Wilson | 11 hr |
| Aug 10, 12:34 AM CDT | Areal Flood Warning | ICT | Elk, Labette, Montgomery, Wilson | 20 hr |
| Aug 10, 2:40 AM CDT | Areal Flood Warning | ICT | Chautauqua | 9 hr |
| Aug 10, 3:12 AM CDT | Areal Flood Warning | ICT | Greenwood | 7 hr |
| Aug 10, 3:19 AM CDT | Flash Flood Warning | ICT | Montgomery | 4 hr |
| Aug 10, 5:21 AM CDT | Flash Flood Warning | ICT | Elk | 5 hr |
| Aug 10, 8:38 AM CDT | River Flood Warning | ICT | Chase, Lyon | 6 hr |
Nearby
River Flood Warnings in Kansas, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.